Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


EXTREME FATIGUE
Aug 23, 2006

I am living with AIDS (undetectable VL and CD4 of 400 and rising) and have a concern with which my Dr. has not been very helpful in providing a solution.

I own my own business, which is specialized and requires a lot of work from me that others cannot really do. Over the last year I have been experiencing increasing fatigue and just cannot work as hard as I used to.

My Dr. has been giving me testosterone shots for six months and I have been on Oxandrin for four months now as well. My dilemna is this: If I have a 400 instead of 200 testosterone shot, the surge makes my libido go through the roof, virtually uncontrollable and I go crazy as well as begin to think irrationally, which I do not like and will not tolerate. I seem to only feel the benefits of increased energy from a 200 shot for two or three days at most. Since I am currently getting the 200 shots once every 14 days, I have a very long down time during which I am exhausted and can get little work done. The Oxandrin is helping a little, but nothing to write home about.

What else can I do to help maintain a better and more constant energy level? I am 29yo, 190 lbs, do not drink or smoke and I eat rather sensibly. I try to exercise regularly, but lately, that energy has had to be used more for work so that it gets done. My business is especially busy during the 3rd and 4th quarters of the year due to holiday sales and I'm getting really scared that I will not be able to keep up this year. Please help. I am desperate for any suggestion that I might be able to take back to my Dr. as a possible solution for increased energy. I simply cannot go on this way.

Response from Dr. Frascino

Hello,

There are many reasons for AIDS-associated fatigue, and often there are multiple causes acting in tandem to zap our zip. I'd suggest you begin by browsing the archives of this forum to gain a broader understanding of the potential underlying causes of AIDS-associated fatigue. Discuss these potential causes with your HIV specialist.

Zeroing in on hypogonadism (low testosterone), this is a common contributing factor to fatigue in those of us who are virally enhanced. To avoid the ups and downs in blood levels associated with testosterone injections, I recommend you try one of the topical testosterone-replacement therapies (Testim or AndroGel, for example). Products like these are self-applied, once-per-day and much more physiologic than the injections. With Testim or AndroGel, the blood testosterone level can be kept at a more constant level, similar to what it is when your body makes its own hormone. You can read more about this in the archives.

Good luck!

Dr. Bob


Previous
unproven
Next
Meds cause lack of energy

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement